Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Side effects from gabapentin I have been on it almost

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3441 Questions
Question
Side effects from gabapentin I have been on it almost a month, I take 400 mg per day. I have been having what usually is from getting to much caffine ,a rush that starts in my stomach and races to my chest, when I eat in the morning. I do not drink coffee I have been drinking a o coke in the morning for years and I thought it might be that ,so I changed to chocolate milk and I still got it.I am also getting a selroid shot for my back. Do not know what would cause this.
Sat, 10 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Suresh Heijebu 1 hour later
Brief Answer:
Side effects of Gabapentin

Detailed Answer:
Hello Sir,

I can certainly understand your concern.

I have worked through your attached query in detail.

Many of your symptoms are directly related to the Gastrointestinal side effects of Gabapentin.

It's advisable to reduce the dose of Gabapentin by gradual tapering before you stop it completely. Please discuss it with your physician.

Additionally, a short course of treatment with protein pump inhibitors like Pantoprazole will help to quickly tide over with the side effects.

Also, I advise you get a baseline ECG and chest x-ray( to rule out cardiac abnormalities) if the symptoms do not improve with dose reduction of Gabapentin

Are you satisfied with my consultation ? Is there anything else left to be discussed ?

Post your further queries if any
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor